Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Female Sexual Disorders

Question: Lower Right Abdominal Pain-worse during sex/no period


 xdizzyizzyx - Thu Feb 16, 2006 11:54 pm

I am a 20 yr old woman, about a month ago I was experiencing lower right abdominal pains. The doctor, after taking a urine test diagnosed it as a UTI - the medication she gave me, she said was safe for pregnant women ( @ that time I had just gotten off of birth control and had unprotected sex- the doctor said that there might have been a possibility that i was pregnant).
I took the medication along with medicine to " have a period" ( right after I got off the birthcontrol, my period was over 3wks late) so the doctor gave me medicine so that I could have it.
So I took the medications, I ended up getting my period a day after I visited the doctor..... but now my pains are back ( lower right abdomen pain), havent gotten my period yet( few days late) and am extremely worried. Is the UTI back?? I feel like I go to the bathroom often and when I do pee it's very little, I also feel like i'm bloated. The pain is uncomfortable, I need to sit or lay down when it hurts and it's terrible during sex.
- i'm not on any medications right now
Please help,

Isabel
 Theresa Jones, RN - Sat Feb 18, 2006 7:37 am

User avatar Hi xdizzyizzyx,
Some women experience delayed return of menstrual cycles for a short time (generally speaking approximately 3 months but may be as long as approximately 6 months) after discontinuation of birth control medications. Of course a pregnancy test should be done to rule out the possibility of being pregnant. If your are again experiencing the symptoms of a UTI I would strongly suggest a repeat evaluation. Untreated UTI's may lead to serious complications.
Sincerely,
Theresa Jones, RN

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us